MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-6-10-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed and an event cause could not be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this coil would not detach with an instant detacher or using manual detachment method (breaking hypotube method; an alternative method presented in the instruction for use).The patient underwent embolization treatment for asmall ruptured saccular aneurysm located in left middle anterior communicating artery aneurysm, measuring 6.5mmx2.2mm.The vessel was normal tortuous.It was reported that the physician took apb-6-10-3d-ss as first coil and deployed completely in the aneurysm.But when he tried to detach it, it was not getting detached.The physician attempted two times with one instant detacher, one time with second detacher and one time tried manual detachment to detach the coil, but coil did not detach.So, had to take out this coil <(>&<)> took other coils to finish the procedure.Used the same instant detacher to detach other coils also <(>&<)> it worked properly.There were not any patient symptoms or complications associated with this event.No images are available for review.No patient injury was reported.Reported device and any accessory devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
The pusher was returned inside of its outer carton and a shipping box.There was no implant coil, instant detachers, micro catheter, or accessories returned with the pusher.The ai and coupler tube were present but loose; indicative of mechanical detachment was attempted.The pusher appeared to be broken and separated at the break indicator with the release wire extending out from the proximal end; it appeared that manual detachment attempted at this location.Kinks and bends found along the length of the pusher at 10.0cm to 138.5cm from the proximal end.The coin appeared to be pulled back from the lumen stop; with the shield coil was present and intact.The implant coil already detached and not returned.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable and no damage.The lumen stop inner diameter (id) was measured to be 0.00270¿ and found to be within specificatio.(0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00458¿ and found to be within specification (0.00455"+/- 0.00010").All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the axium prime coil was not confirmed to have non-detachment as the pusher was returned with the implant coil already detached.There was evidence of mechanical and ma nual detachment attempts to detach the coil.In addition, the pusher was bent and kinked along its length, indicative of high tortuosity.Based on the returned device, there was no malfunction of the pusher or non-conformance to specification identified that led to the non-detachment.Since the implant coil, instant detachers and catheter were not returned; any contribution of the implant coil, instant detachers and catheter to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8446828
Report Number2029214-2019-00231
Device Sequence Number2926516
Product Code KRD
UDI-Device Identifier00847536008250
UDI-Public00847536008250
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2019
Device Model NumberAPB-6-10-3D-SS
Device Catalogue NumberAPB-6-10-3D-SS
Device Lot NumberA632141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date03/24/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1